Hail, Bastrop
- When
- May 4, 10:08 PM CST to 10:25 PM CST
- Where
- Bastrop County, Cedar Creek
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.883, -97.667
3 hail, 2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 4, 9:13 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 PM CDT THU MAY 4 2006 .UPDATE... UPDATED FORECAST TO RECONFIGURE 1ST PERIOD POPS BASED ON LATEST RADAR TRENDS. NEW SEVERE THUNDERSTORM WATCH OUT. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 630 PM CDT THU MAY 4 2006) AVIATION... SCT SHRA/TSRA DEVELOPING ACROSS THE HILL COUNTRY AND WILL SPREAD E/SE TOWARDS THE AUS AREA BY 03Z. THE THREAT WILL LIKELY CONT THRU 06Z. SOME TSRA COULD BE SEVERE WITH LARGE HAIL AND WIND GUST OF 50 KTS OR GREATER. AFTER 06Z MVFR CIGS DEVELOP AND WILL SPREAD WEST TO THE RIO GRANDE BY 11Z. WINDS WILL REMAIN S/SE 10 TO 15 KTS. PREV DISCUSSION... (ISSUED 446 PM CDT THU MAY 4 2006) UPDATE... UPDATED FORECAST TO INCREASE POPS OVER OUR NORTHERN-MOST COUNTIES AND ADD A SLIGHT CHANCE FOR THUNDER TO VAL VERDE COUNTY. ALSO INCREASED QPF ACROSS OUR NORTHERN-MOST COUNTIES WHERE THE SEVERE THUNDERSTORM WATCH IS IN PLACE. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... (ISSUED 313 PM CDT THU MAY 4 2006) DISCUSSION...AREA MORE CAPPED OFF THUS AFTERNOON THUS CLOUDS HUNG IN A LITTLE LONGER AND WELL DEFINED BOUNDARY HAS WEAKENED. ANOTHER SHORT WAVE TRAVERSES THROUGH CENTRAL TEXAS TONIGHT POSSIBLY PROPAGATING SOUTH INTO THE AREA TONIGHT. AREA IS REALLY UNSTABLE WITH CAPES ABOVE 3000 SO ANY LIFT AFTER LOWEST LAYERS ARE MIXED THIS EVENING ALONG A FOCUSING BOUNDARY COULD SET OFF THUNDERSTORMS.. A FEW POSSIBLY SEVERE. MORE ACTIVITY IS POSSIBLE TOMORROW AND TOMORROW NIGHT AS IMPULSES FROM AN UPPER LEVEL TROUGH ARE EJECTED INTO A DIFLUENT RIDGE AXIS ACROSS CENTRLAT TEXAS WITH SOME STORMS PROPAGATING SOUTH INTO THE AREA. A COLD FRONT WILL PUSH INTO THE AREA BY LATE SATURDAY WITH SOME ADDITIONAL STORMS. A BREAK IN THE ACTION OCCURS SUNDAY AS THE WEAK SURFACE RIDGE BUILDS IN. THE NEXT SIGNIFICANT CHANCE OF RAIN BEGINS LATE MONDAY WHEN AN UPPER LOW DIGGING ALONG THE WEST COAST MOVES EAST WHILE EJECTING IMPULSES ACROSS THE AREA TOWARD MIDWEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/10/JB/DC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CDT THU MAY 4 2006 TXZ171>173-183>194-202>209-217>225-228-051100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1148 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY WITH A SIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REMAINDER OF SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG SURFACE BOUNDARIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. PERIODS OF SCATTERED THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE LARGE HAIL ...DAMAGING WINDS...AND LOCALLY HEAVY RAINS. THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED AT TIMES FRIDAY THROUGH SATURDAY NIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 E CASTELL 30.70N 98.45W
05/04/2006 M1.75 INCH LLANO TX LAW ENFORCEMENT
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 15 S LLANO 30.53N 98.67W
05/04/2006 M1.75 INCH LLANO TX PUBLIC
CRABAPPLE CREEK AND FM 965.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 2 S ENCHANTED ROCK STAT 30.48N 98.85W
05/04/2006 M1.00 INCH GILLESPIE TX BROADCAST MEDIA
0930 PM HAIL 12 NNW FREDERICKSBURG 30.43N 98.95W
05/04/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 6 SE WILLOW CITY 30.34N 98.63W
05/04/2006 M2.75 INCH GILLESPIE TX FIRE DEPT/RESCUE
BROKE OUT PICKUP TRUCK WINDOWS.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 E FREDERICKSBURG 30.27N 98.84W
05/04/2006 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
1000 PM HAIL AUSTIN 30.31N 97.75W
05/04/2006 M1.00 INCH TRAVIS TX TRAINED SPOTTER
OFF AND ON HAIL TO QUARTER SIZE OR SLIGHTLY LARGER. BLOWN
BY STRONG TO SEVERE WINDS. WORST OF THE EVENT LASTED
ABOUT HALF AN HOUR.
1010 PM TSTM WND DMG NW AUSTIN 30.31N 97.75W
05/04/2006 TRAVIS TX AMATEUR RADIO
ANDERSON MILL SUBDIVISION. TREE BRANCHES AND LIMBS DOWN
AND LAWN FURNITURE IN THE STREETS.
1015 PM HAIL 1 W JOLLYVILLE 30.45N 97.77W
05/04/2006 M0.88 INCH WILLIAMSON TX TRAINED SPOTTER
ANDRSON MILL AND LOOP 620 AREA.
1023 PM HAIL SISTERDALE 29.97N 98.73W
05/04/2006 M4.25 INCH KENDALL TX LAW ENFORCEMENT
1024 PM HAIL E FRIO TOWN 29.02N 99.32W
05/04/2006 M1.75 INCH FRIO TX CO-OP OBSERVER
1025 PM TSTM WND DMG 1 S AUSTIN 30.29N 97.75W
05/04/2006 TRAVIS TX PUBLIC
TREES DOWN IN AREAS AROUND RIVERSIDE DRIVE BETWEEN
CONGRESS AVE AND IH 35.
1025 PM TSTM WND DMG 1 NE AUSTIN 30.32N 97.74W
05/04/2006 TRAVIS TX PUBLIC
POWER POLE REPORTED DOWN AT 11TH ST AT I 35.
1031 PM DENSE FOG 4 NNE AUSTIN 30.36N 97.72W
05/04/2006 TRAVIS TX PUBLIC
REPORTED NEAR HIGHLAND MALL AT HIGHWAY 290 AT IH 35.
&&
DCThe Austin/San Antonio radar (KEWX), 40 km away, was scanning. The volume nearest the first event began at 04:06 UTC.
3 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm winds blew down trees in the Lockhart area, blocking several roads.
Thunderstorms produced general 1 to 2 inch rainfall over Kendall County. Up to 4 inches was reported 10 miles northeast of Sisterdale. The resulting flash flooding closed FM473 and FM1888.
General 1 to 2 inch rainfall across the city of San Antonio, with up to 5 inches in places, produced widespread flash flooding. As many as 18 rescues were required in one hour alone. Flash flooding was reported over much of the city, with some of the worst near IH10 and Wurzbach Road, as well as in the Olmos Creek area near Basse Road and US281. A tourist bus was stranded in high water in downtown San Antonio near US281, prompting the rescue of 47 passengers. By shortly after midnight, as many as 18 ladder trucks and half of the city's fleet of pumper trucks, 49 of them, were involved in rescues. Fire officials commented that this was the city's heaviest rain since the October flood of 1998.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507514, 5507515, 5507516, 5506713, 5507513, 5506714.